Hail, Ellsworth
- When
- June 21, 5:32 PM CST
- Where
- Ellsworth County, 1 mi S of Ellsworth
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.717, -98.233
13 thunderstorm wind, 10 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Jun 21, 2:20 PM CST, 3 hours 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 320 PM CDT WED JUN 21 2006 .DISCUSSION... CONCERNS TODAY WILL BE SEVERE CHANCES THIS EVENING/OVERNIGHT THAN PRECIP CHANCES AGAIN THU. THIS EVE AND TNGT: INSTABILITY (SBCAPES OF 3500-4000 J/KG) AND UPPER 60S SURFACE DEWPOINTS CONTINUE TO POOL ALONG SURFACE TROF AND REMNANTS OF THE STATIONARY BOUNDARY LOCATED FROM DDC TO HYS TO CNK. SB CIN CONTINUES TO WEAKEN...WITH CONVECTION EXPECTED NEAR THIS BOUNDARY BY THE LATE AFTERNOON OR EARLY THIS EVENING WITH RUC SHOWING FN-CONVERGENCE MAXIMIZED NEAR THE BOUNDARY. INSTABILITY AND 0-6KM SHEAR OF 30-35KT SUGGEST STORMS COULD BECOME SEVERE WITH THE MAIN THREAT BEING DAMAGING WINDS AS FORECAST SOUNDINGS SUGGEST AN INVERTED V SOUNDING WITH DRIER LAYERS NEAR THE SURFACE. SO WILL CONTINUE THIS MENTION IN THE GRID/ZONES. DAMAGING WIND THREAT MAY CONTINUE INTO THE EARLY PORTION OF THE OVERNIGHT HOURS AS CORFIDI VECTORS SUGGEST CONVECTION EVOLVING INTO A CONVECTIVE COMPLEX AND PROPAGATING SLOWLY TO THE SE TOWARDS ICT AS THE OVERNIGHT PROGRESSES. WILL GO CATEGORICAL POPS FOR AREA FROM ICT NORTHWESTWARD FOR THIS CHANCE. THU: EXPECT CONVECTION TO BE ONGOING DURING THE MORNING HOURS... (ESPECIALLY OVER SRN/SERN KS) AS REMNANTS OF OVERNIGHT CONVECTION FORMS MORE OF AN MCV THAT WILL MOVE ACROSS SERN KS INTO SWRN MO. SO WILL GO WITH LIKELY POPS AS THIS MCV MOVES ACROSS THE AREA. NEXT CONCERN WILL BE AMOUNT OF RECOVERY THAT WILL OCCUR FOR THE AFTERNOON HOURS AS OVERNIGHT CONVECTION PUSHES THE SURFACE BOUNDARY INTO SRN KS. LOTS OF INSTABILITY AGAIN WILL POOL ALONG THIS BOUNDARY WITH THUNDERSTORMS AGAIN POSSIBLE FOR THU EVE/NIGHT. WILL KEEP CHANCE POPS IN MOST LOCATIONS AS 850H BOUNDARY REMAINS A LITTLE FURTHER NORTH THAN THE SURFACE BOUNDARY WITH MOISTURE TRANSPORT MAXIMIZED ACROSS THE AREA AS LOW LEVEL JET AGAIN INCREASES. FRI: COULD SEE SOME MORNING REMNANTS AGAIN ACROSS THE AREA EARLY ON FRI...ESPECIALLY IN SRN KS (FURTHER SOUTH THAN THU MORNINGS). WEAK RIDGING ALOFT AND AT THE SURFACE MOVES IN FOR THE AFTERNOON AND NIGHTIME HOURS. SO WILL REDUCE POPS FROM NW TO SE AS THE DAY PROGRESSES...WITH CLEARING SKIES POSSIBLE BY THE LATE AFTERNOON HOURS IN CEN KS. SAT-SUN: THIS IS A RATHER UNCERTAIN TIME FRAME AS MODELS DIVERGE ON SOLUTIONS FOR SAT INTO SUN. UPPER FLOW PATTERN DOES GO MORE NW WITH TIME...WITH GFS ACTUALLY SHOWING SOME WEAK RIDGING ACROSS THE AREA FOR SAT. THIS MODEL ALSO SHOWS A WEAK COLD FRONTAL BOUNDARY MAKING ITS WAY ACROSS ERN NEBRASKA BY SAT NIGHT...WITH SOME CONVECTION POSSIBLY MOVING ACROSS NERN KS. HAVE REMOVED POPS FOR MOST OF SAT WITH THIS IN MIND...AS EVEN THE ECMWF ALSO DRIES THINGS OUT IN THE LOW LAYERS ACROSS THE AREA FOR SAT. WILL KEEP THE POPS IN PLACE FOR SUN AS GFS ADVERTISES THE WEAK BOUNDARY IN NEBRASKA DROPPING ACROSS CEN KS BY THE AFTERNOON HOURS. NOT ALOT OF UPPER LEVEL SUPPORT FOR WIDESPREAD CONVECTION...BUT ENOUGH CONVERGENCE AND LOW LEVEL MOISTURE IN PLACE AHEAD OF THE BOUNDARY TO WARRANT A LOW POP. MON-WED: NW UPPER LEVEL FLOW BECOMES MORE DIFFLUENT AS THE BEGINNING OF NEXT WEEK STARTS...WITH UPPER RIDGE IN THE ROCKIES ACTUALLY RETROGRADING TO THE WEST SOME. THIS WILL ALLOW PROBABLY ALLOW NOCTURNAL CONVECTION TO AGAIN BECOME THE MAIN WEATHER MAKERS FOR TUE INTO WED AS LOW LEVEL JET AGAIN SETS UP ACROSS THE PLAINS. MED RANGE GFS HINTS AT THIS FOR TUE NIGHT INTO WED FOR PORTIONS OF SRN NE/NRN KS. WILL NOT BITE ON THIS JUST YET...AS MCS TYPE SYSTEMS ARE HARD TO PIN DOWN THIS FAR OUT. KETCHAM && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 71 84 67 86 / 60 70 40 20 HUTCHINSON 70 84 65 86 / 80 70 40 20 NEWTON 71 84 67 86 / 60 70 40 20 ELDORADO 72 85 67 85 / 50 70 40 20 WINFIELD-KWLD 72 86 68 86 / 40 60 50 30 RUSSELL 66 82 64 86 / 90 50 20 10 GREAT BEND 69 83 64 86 / 80 50 30 10 SALINA 70 84 66 85 / 90 70 30 10 MCPHERSON 70 84 66 86 / 80 70 30 20 COFFEYVILLE 71 87 66 83 / 20 60 60 40 CHANUTE 70 85 66 84 / 20 70 60 30 IOLA 70 85 66 83 / 20 70 50 30 PARSONS-KPPF 71 87 66 83 / 20 60 60 30 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 420 PM CDT WED JUN 21 2006 KSZ032-033-047>053-067>072-082-083-091>096-098>100-221745- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 420 PM CDT WED JUN 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EARLY THIS EVENING ALONG A WEAK COLD FRONT THAT WILL BE SITUATED NEAR SALINA...SOUTHWEST TO NEAR GREAT BEND. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF GOLF BALLS AND 60 TO 70 MPH WINDS. THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD ACROSS CENTRAL AND PORTIONS OF SOUTH CENTRAL KANSAS AS THE NIGHT PROGRESSES. THE MOST LIKELY AREAS TO EXPERIENCE SEVERE STORMS OVERNIGHT WILL BE LOCATIONS GENERALLY NORTHWEST OF A KINGMAN TO WICHITA TO COTTONWOOD FALLS LINE. LARGE HAIL AND DAMAGING DOWNBURST WINDS WILL BE THE MAIN THREATS FROM THE STORMS OVERNIGHT. IN ADDITION THE STORMS OVERNIGHT WILL PRODUCE HIGH RAINFALL RATES THAT MAY CAUSE SOME LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL AGAIN BE POSSIBLE OVER THE ENTIRE AREA ON THURSDAY AND THURSDAY NIGHT. WHILE WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...A FEW STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. FLOODING POTENTIAL MAY ALSO INCREASE THURSDAY AND THURSDAY NIGHT...ESPECIALLY FOR LOCATIONS THAT EXPERIENCE ABUNDANT RAINFALL TONIGHT. CHANCES FOR STORMS WILL CONTINUE EARLY FRIDAY. AT THIS TIME IT IS TOO EARLY TO SPECULATE ON THE SEVERITY OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON OVER CENTRAL KANSAS...AND OVERNIGHT FOR LOCATIONS GENERALLY NORTH OF A KINGMAN TO WICHITA TO COTTONWOOD FALLS LINE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP ES/KETCHAM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 605 PM CDT WED JUN 21 2006 KSZ048-212345- ELLSWORTH- 605 PM CDT WED JUN 21 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR ELLSWORTH COUNTY... AT 603 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES WEST OF ELLSWORTH...AND MOVING NORTHEAST AT 15 MPH. PEA TO DIME SIZE HAIL...AND WINDS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KLEINSASSER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 615 PM CDT WED JUN 21 2006 KSZ047-212345- BARTON- 615 PM CDT WED JUN 21 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR BARTON COUNTY... AT 611 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PAWNEE ROCK...OR 8 MILES NORTHEAST OF LARNED...AND MOVING NORTHEAST AT 15 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KLEINSASSER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
632 PM CDT WED JUN 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM HAIL 1 S ELLSWORTH 38.72N 98.23W
06/21/2006 E1.00 INCH ELLSWORTH KS LAW ENFORCEMENT
&&
CWHThe Wichita radar (KICT), 137 km away, was scanning. The volume nearest the first event began at 23:32 UTC.
13 thunderstorm wind, 10 hail. Local standard time, as filed.
Two to three inch diameter tree limbs were downed.
Occurred with 45 mph winds.
A large tree limb was downed.
Several utility poles were blown down around the Canton area. Courtesy The Salina Journal.
Several trees and tree limbs were downed in and around the Holyrood area. A van and a home sustained relatively minor damage when large limbs struck them. Courtesy The Salina Journal and The Ellsworth Independent Reporter.
Sporadic tree damage throughout town. Little if any structural damage occurred.
Two to four inch diameter tree limbs were downed just east of the I-235 and 25th St. intersection.
A large tree was uprooted. Courtesy KSNW Television.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514893, 5514894, 5514950, 5514951, 5514952, 5514953, 5514954, 5514955, 5514956, 5514957, 5514958, 5514959, 5514960, 5514970, 5514961, 5514962, 5514963, 5514964, 5514965, 5514966, 5514967, 5514968, 5514969.